PHOENIX - Two major Valley hospital networks have issued “vaping alerts” in just the last two days. 

The message from Banner Health and Maricopa Integrated Health System is the same: Either stop or cut back on using vaping devices. 

The alerts come amid reports of a sixth vaping-related death, this one in Kansas, and 450 cases of severe lung illnesses nationwide, all possibly linked to using electronic cigarettes.

Here in Arizona, we verified there have been seven suspected vaping-related illnesses reported but no deaths. 

Dr. Dan Quan, medical toxicologist at Maricopa Medical Center, told 12 News he treated two young men with what he described as “pretty profound lung damage.”

Both are expected to recover.

RELATED: 13 students suspended for vaping at a Phoenix high school

Doctors and public health professionals caution they don’t know enough yet to pinpoint the specific cause of vaping-related illnesses.

“We just have no idea why people are getting sick,” Quan said.

The possible source of the illness could be in vaporized nicotine or THC, derived from cannabis.

The cannabis industry argues that a recently introduced black-market product used in THC cartridges is to blame.

Health care workers are just beginning to track who present with symptoms of a vaping-related illness. 

PREVIOUSLY: US health officials report 3rd vaping death, repeat warning

The Arizona Department of Health Services will be meeting with county health officials in coming days to determine guidelines for defining ia vaping-related illness and then reporting the illness to public health officia

According to the U.S. Centers for Disease Control and Prevention, here are some of the signs of a vaping-related illness:

- Coughing, shortness of breath or chest pain

- Nausea, vomiting or diarrhea

- Fatigue, fever or weight loss

If you have any of these symptoms, call a doctor and the Arizona Poison and Drug Information Center at 800-222-1222.

RELATED: Indiana teen uses near-death experience to warn peers of vaping dangers